MAUDE Adverse Event Report: VERATHON MEDICAL ULC GLIDESCOPE BFLEX 3.8 SINGLE-USE BRONCHOSCOPE; BRONCHOSCOPE (FLEXIBLE OR RIGID)

VERATHON MEDICAL ULC GLIDESCOPE BFLEX 3.8 SINGLE-USE BRONCHOSCOPE; BRONCHOSCOPE (FLEXIBLE OR RIGID)
Model Number 0570-0380
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/19/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The device return is anticipated, however; at the time of the report the device has not been received by verathon.Verathon continues to investigate the reported event and a supplemental report will be submitted in accordance with 21 cfr 803.56 when additional information becomes available.
 
Event or Problem Description
A customer reported that during a patient procedure, using a glidescope bflex 3.8 single-use bronchoscope, the device broke during intubation.The tip of the bronchoscope was lodged in the endotracheal (et) tube (shiley endobronchial tube left, size 39 fr) which was subsequently replaced with a backup et tube to complete the procedure.No delay in the procedure or harm to the patient was reported.Additional information received upon following up with the customer reported that the bronchoscope was being retracted from the et tube for the first time when the user felt resistance and the bronchoscope subsequently broke.The customer reported it is unknown if the bronchoscope was in a neutral position when it was being retracted and no lubrication was used.The glidescope bflex single-use bronchoscopes operations & maintenance manual (omm) states to lubricate the scope or tube prior to inserting the bronchoscope into the internal channel of the tube.If there is ongoing resistance, users should consider applying additional lubrication to the scope or tube.Furthermore, the omm states, "if you encounter resistance during withdrawal, reinsert the bronchoscope slightly, and then gently rotate it, straighten the tube, or instill saline into the tube, and then attempt removal again.".

Brand Name
GLIDESCOPE BFLEX 3.8 SINGLE-USE BRONCHOSCOPE
Common Device Name
BRONCHOSCOPE (FLEXIBLE OR RIGID)
Manufacturer (Section D)
VERATHON MEDICAL ULC
2227 douglas road
burnaby, british columbia V5C 5 A9
CA  V5C 5A9
Manufacturer (Section G)
VERATHON MEDICAL ULC
2227 douglas road
burnaby, british columbia V5C 5 A9
CA   V5C 5A9
Manufacturer Contact
corey kasbohm
20001 n creek pkwy
bothell, WA 98011-8218
4256295760
MDR Report Key16583697
Report Number9615393-2023-00047
Device Sequence Number11171382
Product Code EOQ
UDI-Device Identifier10879123006391
UDI-Public(01)10879123006391(10)FU224700(17)231118
Combination Product (Y/N)N
Initial Reporter StateVA
Initial Reporter CountryUS
PMA/510(K) Number
K193488
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,Health Professional,User Facility
Initial Reporter Occupation Risk Manager
Type of Report Initial
Report Date (Section B) 02/22/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date11/18/2023
Device Model Number0570-0380
Device Catalogue Number0570-0396
Device Lot NumberFU224700
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/22/2023
Initial Report FDA Received Date03/21/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured11/18/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown